MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE
Model Number 329408
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation summary: a complaint history check was performed and this is the 1st related complaint for needle hub separates on lot # 9343440.A review of risk management (b)(4) revision 13 indicates that the potential risk of this specific reported incident (syringe, needle hub separates) was captured and addressed.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9343440.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification (b)(4) noted that did not pertain to the complaint.There was one (1) notification (b)(4) noted for cracked hubs.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that during use the hub separated from device and remained in cap with a bd syringe 0.5ml 31ga 8mm.The following information was provided by the initial reporter: it was reported that when the consumer removed the orange cap from several syringes, the whole needle component separates with it.
 
Event or Problem Description
It was reported that the hub separated from device and remained in cap with bd syringe 0.5ml 31ga 8mm.This occurred on 7 separate occasions, however, the date/time information is unknown.The following information was provided by the initial reporter: it was reported that when the consumer removed the orange cap from several syringes, the whole needle component separates with it.
 
Additional Manufacturer Narrative
The following field has been updated with additional information (number of occurrences): b.5.Describe event or problem: it was reported that the hub separated from device and remained in cap with bd syringe 0.5ml 31ga 8mm.This occurred on 7 separate occasions, however, the date/time information is unknown.The following information was provided by the initial reporter: it was reported that when the consumer removed the orange cap from several syringes, the whole needle component separates with it.

Brand Name
BD SYRINGE 0.5ML 31GA 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10371184
Report Number1920898-2020-01004
Device Sequence Number11529554
Product Code FMF
UDI-Device Identifier00382903294084
UDI-Public00382903294084
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number329408
Device Catalogue Number329408
Device Lot Number9343440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;